MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; RS EXPANDED GLENOSPHERE 38MM, +4MM OFFSET

EXACTECH, INC. EQUINOXE; RS EXPANDED GLENOSPHERE 38MM, +4MM OFFSET
Catalog Number 320-02-38
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation concomitant device(s): eq rev locking screw (cat# 320-15-05/ sn# (b)(4)), equinoxe reverse 38mm humeral liner +2.5 (cat# 320-38-03 /(b)(4)).
 
Event or Problem Description
This male patient¿s original left total shoulder arthroplasty on (b)(6) 2019.The patient was dislocating and was revised on (b)(6) 2019.A second revision was completed on (b)(6) 2019 due to dislocating.The surgeon stated ¿he believes that on the original case, he may not have made it (the shoulder) tight enough.During the revision, the humeral liner was removed along with the glenosphere and locking screw.After trialing components, a new expanded glenosphere to lateralize the center of rotation was implanted.Then trialed with a constrained liner and decided that this gave the patient a very stable shoulder.All final implants were implanted, the shoulder was reduced and closed.Patient was last known to be in stable condition following the event.Devices were disposed of by the hospital.All available information has been received at this time.
 
Additional Manufacturer Narrative
Section h10: (h3) approximate 3 mos after the initial implant for this male patient¿s left total shoulder, the patient was dislocating and was revised.Approximately 9 mos postop that revision the patient experienced a second revision due to dislocating.The surgeon stated ¿he believes that on the original case, he may not have made it (the shoulder) tight enough.During the revision, the humeral liner was removed along with the glenosphere and locking screw.After trialing components, a new expanded glenosphere to lateralize the center of rotation was implanted.Then trialed with a constrained liner and decided that this gave the patient a very stable shoulder.All final implants were implanted, the shoulder was reduced and closed.Patient was last known to be in stable condition following the event.Devices were disposed of by the hospital.All available information has been received at this time.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the dislocation and subsequent revision cannot be conclusively determined; however, it is most likely related to the surgeon¿s choice of size of device during implant.

Brand Name
EQUINOXE
Common Device Name
RS EXPANDED GLENOSPHERE 38MM, +4MM OFFSET
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9512872
Report Number1038671-2019-00619
Device Sequence Number14007540
Product Code KWT
UDI-Device Identifier10885862186751
UDI-Public10885862186751
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110708
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number320-02-38
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date05/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;